MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D10147
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, when counting needles, it was noticed that one needle was missing.The needle was searched for, but could not be found, it is possible that the needle was left inside of the body.Furthermore, it did not notice when opening the package, but it is also possible that one needle was originally missing.It was not a control release needle.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.2 ips are open with different lot numbers.Event states one needle was missing.Should 1 ip be voided? please clarify the quantity and lot number involved.What instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle? are there plans for searching for the needle in the future? d4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Corrected information: d 4.Lot, d 4.Primary udi number, h 6.Type of investigation additional information: h 6.Type of investigation ¿ analysis of production records corrected information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 1030as, 103mle.Batch 1030as mfg date: 8/23/2024, exp date: (b)(6) 2026.Batch 103mle mfg date: 9/27/2024, exp date: (b)(6) 2026.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: event states one needle was missing.Should 1 ip be voided? please clarify the quantity and lot number involved.Both lot numbers are the possible number.The involved qty should have been one.Are there plans for searching for the needle in the future? no.The doctor suspected that one needle had been missing before opening the package though it could not be noticed.The following information was requested, but unavailable: what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle? this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21230918
Report Number2210968-2025-00924
Device Sequence Number7503815
Product Code NEW
UDI-Device Identifier10705031219397
UDI-Public10705031219397
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberD10147
Device Lot Number1030AS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown